Log in
AF Association
16,074 members19,140 posts

Amiodarone

I saw a cardiologist this morning and he has prescribed me Amiodarone tablets Having read the side effects I am a bit apprehensive about taking them so if anyone can tell me if they have had any problems with these tablets I would appreciate your opinion. Thank you.

12 Replies
oldestnewest

I was given amiodarone 5 weeks after my ablation bc I couldn't get into NSR. I was to take it 3M It did put me into NSR . However, I couldn't get through the 2 week loading phase. I was sleeping many hours a day. Lowered me to 1 200 mg per day which I took for 9 weeks then stopped.

I did have some issues. Nightmares, eyes sensitive to light, a cough and proprioception issues. I did not want to take this drug but trusted my Doctor. I am off now several weeks and continue mostly NSR.

I was ok with taking it short-term.

My hubby went to ER this weekend with his first attack of Afib. He was given an iv drip of amiodarone and he went into NSR and has been.

Judy

1 like
Reply

Hi res,

I'm mystified why Amioderone is prescribed by cardiologist these days,

In general it is only meant forvery short term use

I still live with the consequences of taking it for to many years,

Wrecked my thyroid, and have light sensitivity..cannot be out without sunglasses..

It kept me in NSR but what a cost. I was oblivious to the damage it was doing...

I finally had two ablations.. neither worked.. plus two cardio versions .. after my heart lining was punctured..

I'm currently waiting for a pacemaker..

I only take low dose beta blocker when I'm in AF.

As I have a low HR..anyway..

Plus the usual Warfarin..

I hope you find the right meds..

There's plenty of other suitable meds to control ATrial Fibrillation..

💓

3 likes
Reply

Thank you for replying I saw my GP this morning and have asked him to contact the cardiologist and ask if I can stop the tablets. He said my thyroid was going down already and I have only been on them about 3 months so very worried as to what else they are affecting. Thanks again I hope you go on ok Jude's

Reply

I took it for a few months, but it didn't put me into sinus rhythm. Main side effect was nightmares and night sweats. Do be careful about covering up if you are out in the sun - if we get any!

2 likes
Reply

Thanks for replying I have night sweats and strange dreams and bad head aches during the night Hopefully I will come off them soon as they have affected my thyroid already and I have only been on them about 3 months Thanks again for your advice. Judes

Reply

I was put on this medication about five weeks ago because I had atrial tachycardia the day after my ablation and a cardioversion didn't put me back into NSR. I have now had a normal heart rhythm for six days. My consultant did emphasis that this was not a long term medication and I have to take it until I see him for my follow up appointment in August.

I don't seem to have had any bad side effects from it. Although I am waking up much earlier than I normal did - about 5 am! I have to confess I was terrified about going on this medication and refused to read the leaflet in case I frightened myself even more. I also hate the fact that I can't go out in the sun without covering up. However it does seem to have done the job and I'm sending up lots of positive thoughts that will continue when I stop taking it in August.

If your consultant has explained the long term effects of them and is putting you on it for a short time, then I would trust him and go with it.

Good luck with your recovery.

Gloria

1 like
Reply

Thanks I have been taking it for about 10 weeks now I see the cardiologist in Ostober so hopefully I can stop it then. It has affected my thyroid already so I have to have more blood tests shortly Thanks for your reply Jude's

Reply

I am amioderone. Started a couple of months ago and have been told I will be on it for six months. Out of interest in what way did it affect your thyroid and how did you notice it? I am due to have an ablation shortly after failed cardioversions and my cardiologist believes it will help until everything is settled although he did say he did not want me to take it for longer than six months.

Reply

I have been taking Amioderone for 6 months, to help with my cardioversion. It worked and I am still out of AF at the moment and without any side-effects [fingers crossed]. However, I think that I will be asking to come off it now as I don't want to stay on such a toxic drug for too long.

1 like
Reply

I saw the dr this morning and he is contacting the cardiologist to see how long I have to take them I am taking 200 mg once a day at the moment but they have affected my thyroid already. Thanks for replying it's such a nasty drug to take but it does seem to worK. Good luck hope you can come off them soon Jude's

Reply

Where to start, iv'e been on Amiodarone for nearly 1 and half years, E P told me to stay on it for 5 months after Ablation till my review,

Thyroid glands shot, red face, red eyes, not much sleep, night mares, head ache, Can not wait to get off it, it may help a bit to keep your heart in normal rhythm but wish i never agreed to take it, if i had said no to taking it they might not have done Ablation

Reply

Thanks Higgy I will see what happens re side effects if they are too bad the pharmacist has told me to stop taking it and phone GP So that's what I will do Thanks for taking time to send a reply Judy

1 like
Reply

You may also like...